Viagra May Cause Hearing Loss

Posted on January 20, 2011. Filed under: 1, hearing education, hearing educatoin, hearing health | Tags: , , , , |

Viagra or the “Blue pill” as it is commonly known, is a drug which has been helping men who suffer from erectile dysfunction. The benefits of this pill are well documented, but a recent study has shown that it may have also have a new negative effect: an increased risk of suffering from loss of hearing.

The study was conducted by University of Alabama’s professor of epidemiology Gerald McGwin. The study was conducted with 11,525 men, 40 years or older. The results showed that those who took Viagra or any drug acting in a similar way known as Phosphodiesterase type 5 inhibitors (PDE-5i) were, according to the study ”twice as likely to also report hearing loss as were men who had not used the drugs.”

Although this is a first study done, in 2007, the Food and Drug Administration had voiced concerns, being more strict on the labeling of PDE-5i drugs, making sure they displayed the risk taking this medication would have on hearing health.

If you take Viagra, and have noticed a deterioration in your hearing, do not hesitate to visit your local Miami hearing center, where an Audiologist such as Dr. Joseph Duran, will be able to help you.

Advertisements

Make a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

  • Follow Us On Twitter!

  • Share This Blog!

    Bookmark and Share
  • Enter your email address to follow this blog and receive notifications of new posts by email.

    Join 23 other followers

Liked it here?
Why not try sites on the blogroll...

%d bloggers like this: